Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 22, NWS Quad Cities, IA

May 25, 2008Keokuk County, Iowa

NWS Quad Cities, IA issued this tornado warning at May 25, 2008, 11:05 PM CDT for Keokuk County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 11:05 PM CDT (04:05 UTC)
Expired
May 25, 2008, 11:45 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

County Keokuk County, IA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 260404
TORDVN
IAC107-260445-
/O.NEW.KDVN.TO.W.0022.080526T0405Z-080526T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  KEOKUK COUNTY IN SOUTHEAST IOWA...

* UNTIL 1145 PM CDT.

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR DELTA...OR 9 MILES WEST OF SIGOURNEY...MOVING EAST AT
  38 MPH.

* THE TORNADO WILL BE NEAR...
  DELTA AROUND 1110 PM CDT...
  HAYESVILLE AND 8 MILES SOUTH OF KESWICK AROUND 1115 PM CDT...
  SIGOURNEY AROUND 1120 PM CDT...
  HARPER AND 7 MILES SOUTH OF SOUTH ENGLISH AROUND 1130 PM CDT...
  7 MILES SOUTH OF KINROSS AROUND 1140 PM CDT...

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

DAMAGING STRAIGHT-LINE WINDS ARE LIKELY IN ADDITION TO TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4142 9242 4151 9194 4123 9195 4122 9242
TIME...MOT...LOC 0405Z 262DEG 33KT 4132 9236

$$
1 follow-up statement
000 
WWUS53 KDVN 260436
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1136 PM CDT SUN MAY 25 2008

IAC107-260446-
/O.EXP.KDVN.TO.W.0022.000000T0000Z-080526T0445Z/
KEOKUK IA-
1136 PM CDT SUN MAY 25 2008

...THE TORNADO WARNING FOR KEOKUK COUNTY EXPIRES AT 1145 PM CDT...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING DAMAGING WINDS 
AND LARGE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4142 9242 4151 9194 4123 9195 4122 9242
TIME...MOT...LOC 0436Z 262DEG 33KT 4136 9199

$$

ERVIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 25, 5:10 PM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, May 25, 5:10 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN MAY 25 2008

.UPDATE...
TORNADO WATCH 363 WAS EXPANDED INTO CLARK AND SCOTLAND COUNTIES IN
NORTHEAST MO AROUND 430 PM. AFTER COORDINATION WITH SPC DECIDED TO
INCLUDE CLARK AND SCOTLAND COUNTIES IN THE TOR WATCH TO FILL IN THE
GAP WITH SVR WATCH TO OUR SOUTH. UPDATED WCN AND ZFP WERE SENT AT
THAT TIME.  ...DLF...

&&

.SYNOPSIS...
AT MID DAY THE COLD FRONT STRETCHED FROM ERN SD THROUGH SCNTRL NE
WITH THE WARM FRONT EXTENDING SE FROM WRN MN THROUGH ERN IA. TEMPS
IN THE WARM SECTOR WERE WELL INTO THE 80S WITH DEW POINTS IN THE
UPPER 60S TO MID 70S WHICH WERE YIELDING SBCAPES OVER 4000 J/KG
AND LITTLE IF ANY CAP. LOW LEVEL CONVERGENT FLOW IN THE WARM
SECTOR HAS PRODUCED A BROAD SWATH OF CU. MORE STABLE AIR WAS FOUND
EAST OF THE WARM FRONT WHERE STRATUS WAS HOLDING TEMPS BACK IN THE
UPPER 60S TO MID 70S.

&&

.SHORT TERM...TONIGHT AND MEMORIAL DAY...
MAIN FOCUS WILL BE THE CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING AND RESULTING SEVERE POTENTIAL FOR THE CWFA THEN
THE HEAVY RAIN THREAT OVERNIGHT AND MONDAY MORNING. EXPECT TSRA
TO DEVELOP AND LINE UP OVER WESTERN IA/SCNTRL MN WITHIN THE NEXT
FEW HOURS IN AREA WERE CU FIELD HAS DEVELOPED AND THEN PUSH EAST
INTO THE CWFA...PROBABLY AFTER 00Z. EXPECT SEVERE THREAT TO BE
LIMITED TO ABOUT THE NW 1/3 OF THE CWFA AND CONFINED TO THE
EVENING HOURS. BASED ON 18Z DVN SOUNDING WITH NEARLY LINEAR WINDS
AND DRY AIR IN THE MID LEVELS...WOULD EXPECT SEVERE THREAT TO BE
PRIMARILY LARGE HAIL AND DAMAGING WINDS.  ALTHOUGH THE WIND
THREAT SHOULD BE MAINLY DURING THE EARLY EVENING DUE TO THE
STABILIZING BOUNDARY LAYER. ALSO LATEST RUC FCST WAS SHOWING 0-1KM
HELICITIES INCREASING ALONG AND NORTH OF HWY 20...SO AN ISOLATED
TORNADO CAN/T BE RULED OUT IN THE FAR NORTH IF THE TSRA MAKE IT
INTO THIS AREA BY EARLY THIS EVENING. FOCUS WILL TURN TO HEAVY
RAIN POTENTIAL AFTER MIDNIGHT...ESPECIALLY OVER THE SRN 1/3 OF THE
CWFA. THE FLASH FLOOD WATCH WILL REMAIN IN PLACE FROM 06Z THROUGH
18Z. MODELS CONTINUE TO POINT TOWARD MCS DEVELOPING OVER NERN KS
ON THE NOSE OF THE LLJ LATE THIS EVENING AND MOVING EAST AHEAD OF
THE SURFACE FRONT. LATEST INDICATIONS ARE THAT THE ORGANIZED HEAVIER
RAINS MAY FALL A LITTLE FURTHER SOUTH THAN PREVIOUSLY EXPECTED...BUT
POTENTIAL STILL EXISTS FOR AREAS SOUTH OF I80. TSRA SHOULD WEAKEN
MONDAY MORNING AS LLJ SHUTS DOWN. WITH BOUNDARY IN THE AREA
THOUGH...WOULD EXPECT POTENTIAL FOR SCT SHRA/TSRA THROUGH THE
AFTERNOON...ESPECIALLY SOUTH. ...DLF...

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT AND TUESDAY...PERIODS OF RAIN WILL BE POSSIBLE MONDAY
NIGHT INTO TUESDAY AS A SLOW MOVING COLD FRONT SAGS SOUTH ACROSS THE
REGION.  GFS/ECMWF MODEL SOUNDINGS SHOW PRECIPITABLE WATERS RANGING
AROUND 1.5 INCHES ACROSS EASTERN IOWA AND WESTERN ILLINOIS OVER
NIGHT MONDAY INTO TUESDAY.  WITH A DEEPLY SATURATED ATMOSPHERE AND
SURFACE COLD FRONT SERVING AS A FOCUSING MECHANISM FOR CONVECTION...
THUNDERSTORMS SOME WITH LOCALLY HEAVY RAIN...ARE LIKELY TO DEVELOP.
MODEL DATA INDICATE THE SOUTHERN HALF OF THE FORECAST AREA WILL BE
MOST AT RISK FOR THE HEAVIEST RAIN.  THEREFORE WE HAVE CONTINUED A
FLASH FLOOD WATCH FOR THIS REGION THROUGH 1 PM MONDAY AFTERNOON. THE
ECMWF/GFS PROG THE COLD FRONT TO MOVE SOUTH TO NEAR SOUTHERN
ILLINOIS AND CENTRAL MISSOURI BY 12Z TUESDAY.  THE MODELS SHOW A
1029 MB HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA AND DRY OUT
THE ATMOSPHERE DURING THE DAY ON TUESDAY.

WEDNESDAY THROUGH NEXT SUNDAY...HIGH PRESSURE WITH SUNNY SKIES AND
PLEASANT TEMPERATURES WILL DOMINATE OUR WEATHER WEDNESDAY AND
THURSDAY...AS AN UPPER LEVEL RIDGE DEVELOPS ACROSS THE CENTRAL
PLAINS AND MIDWESTERN UNITED STATES.  THE NEXT CHANCE OF
PRECIPITATION WILL BE FRIDAY INTO SATURDAY AS THE ECMWF/GFS PROG A
SHORTWAVE AND ASSOCIATED COLD FRONT TO MOVE ACROSS THE REGION. NEXT
SUNDAY SHOULD BE DRY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND
THE DEPARTING COLD FRONT. ...KUHL...

&&

.AVIATION...
WARM FRONT TO CONTINUE MOVING EAST THROUGH THE CWFA THIS AFTERNOON
WHICH WILL SCOUR OUT THE MVFR AND PATCHY IFR CIGS AND VSBYS. AFTER
00Z EXPECT MAINLY VFR CONDITIONS EARLY. SCT TO BKN LINE OF TSRA
EXPECTED TO MOVE OUT OF CENTRAL IA AND IMPACT KCID/KDBQ/KMLI
MAINLY BTWN 01Z AND 05Z. ISOLATED SEVERE TSRA ARE POSSIBLE
ESPECIALLY AT KCID AND KDBQ. LARGE THUNDERSTORM COMPLEX EXPECTED
TO MOVE EAST ALONG IA/MO BORDER AFTER MIDNIGHT RESULTING IN
PERIODS MVFR CIGS AND VSBYS AT MOST TAF SITES. THUNDERSTORM
THREAT SHOULD DECREASE WITH IMPROVING CONDITIONS AFTER 15Z.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-
     LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR CLARK-SCOTLAND.

&&

DLF/KUHL
Hazardous weather outlook, May 25, 1:33 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 PM CDT SUN MAY 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
133 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE
WIDESPREAD TONIGHT. SEVERE STORMS WILL BE POSSIBLE AFTER 6 PM. THE
AREA MOST AT RISK IS WEST OF A LINE FROM FREEPORT ILLINOIS TO
SIGOURNEY IOWA. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF
QUARTERS...STRONG TO DAMAGING WINDS OF UP TO 70 MPH...AND LOCALLY
HEAVY RAIN.

LATE TONIGHT A LARGE THUNDERSTORM COMPLEX WILL INTERACT WITH
BOUNDARIES LEFT OVER FROM EARLIER THUNDERSTORMS. WINDS ALOFT ARE
FAVORABLE FOR STORMS TO MOVE OVER THE SAME AREA. THIS TRAINING OF
STORMS WILL RESULT IN LOCALLY HEAVY RAIN. THE AREA MOST AT RISK FOR
HEAVY RAIN IS ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO
ILLINOIS.

WITHIN THIS AREA...GENERAL RAINFALL OF 1 TO 1.5 INCHES IS POSSIBLE.
ALTHOUGH THE EXACT LOCATION CANNOT BE DETERMINED...A NARROW CORRIDOR
OF 3 INCHES OR MORE IS POSSIBLE. THEREFORE...A FLASH FLOOD WATCH
CONTINUES FOR AREAS ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE
THROUGH 1 PM MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND MONDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF I-80.  ADDITIONAL HEAVY RAINS OF AN INCH OR MORE...
MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN LOCALIZED
FLASH FLOODING AND RENEWED FLOODING ON AREA RIVERS. SOME OF THE
STORMS MAY BECOME STRONG TO SEVERE IN THE AFTERNOON AND EVENING HOURS
WITH PENNY SIZED HAIL AND GUSTY WINDS OVER 50 MPH THE PRIMARY RISK.

THE STORM PREDICTION CENTER HAS LOCATIONS SOUTH OF I-80 OUTLOOKED FOR
A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT.

FRIDAY THROUGH SATURDAY...ANOTHER STORM SYSTEM WILL PRODUCE
THUNDERSTORMS OVER PORTIONS OF THE UPPER MIDWEST. CONDITIONS REMAIN
TOO UNCLEAR TO ASSESS ANY SEVERE RISK OR HEAVY RAIN POTENTIAL AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM THIS EVENING. REPORTS OF
RAINFALL OVER ONE HALF INCH ARE APPRECIATED.

08/NICHOLS/KUHL

In the hours before

Local storm report, May 25, 9:55 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             SCALES MOUND            42.48N 90.25W
05/25/2008  E1.00 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            NICKLE TO QUARTER SIZE HAIL BETWEEN 930 AND 945 PM

&&

TS
Local storm report, May 25, 9:58 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      MANCHESTER              42.49N 91.46W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            HIGHWAY 13 CLOSED FROM HIGH WATER

0955 PM     FLASH FLOOD      EDGEWOOD                42.64N 91.40W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            HIGHWAY 3 CLOSED DUE TO HIGH WATER COVERING ROAD.

&&

STEVEK
Local storm report, May 25, 10:02 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             STOCKTON                42.35N 90.01W
05/25/2008  E1.75 INCH       JO DAVIESS         IL   FIRE DEPT/RESCUE

            RELAYED BY TRAINED SPOTTER

0957 PM     HAIL             4 W LENA                42.38N 89.90W
05/25/2008  E0.88 INCH       STEPHENSON         IL   EMERGENCY MNGR

&&

TS
Local storm report, May 25, 10:13 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             1 E DYSART              42.17N 92.29W
05/25/2008  M1.00 INCH       BENTON             IA   EMERGENCY MNGR

1011 PM     TSTM WND GST     1 E DYSART              42.17N 92.29W
05/25/2008  E50 MPH          BENTON             IA   EMERGENCY MNGR

&&

TS
Local storm report, May 25, 10:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             1 E DYSART              42.17N 92.29W
05/25/2008  M1.00 INCH       BENTON             IA   EMERGENCY MNGR

1011 PM     TSTM WND GST     1 E DYSART              42.17N 92.29W
05/25/2008  E50.00 MPH       BENTON             IA   EMERGENCY MNGR

0957 PM     HAIL             4 W LENA                42.38N 89.90W
05/25/2008  E0.88 INCH       STEPHENSON         IL   EMERGENCY MNGR

0955 PM     FLASH FLOOD      MANCHESTER              42.49N 91.46W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            HIGHWAY 13 CLOSED FROM HIGH WATER

0955 PM     FLASH FLOOD      EDGEWOOD                42.64N 91.40W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            HIGHWAY 3 CLOSED DUE TO HIGH WATER COVERING ROAD.

0947 PM     HAIL             4 NE WOODBINE           42.40N 90.10W
05/25/2008  M1.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

0945 PM     HAIL             SCALES MOUND            42.48N 90.25W
05/25/2008  E1.00 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            NICKLE TO QUARTER SIZE HAIL BETWEEN 930 AND 945 PM

0945 PM     HAIL             STOCKTON                42.35N 90.01W
05/25/2008  E1.75 INCH       JO DAVIESS         IL   FIRE DEPT/RESCUE

            RELAYED BY TRAINED SPOTTER

0920 PM     HEAVY RAIN       2 W DUBUQUE             42.50N 90.74W
05/25/2008  M1.87 INCH       DUBUQUE            IA   TRAINED SPOTTER

            STORM TOTAL FROM 753 PM TO 920 PM.

0912 PM     HEAVY RAIN       ASBURY                  42.51N 90.76W
05/25/2008  M1.80 INCH       DUBUQUE            IA   TRAINED SPOTTER

            1.8 INCHES OF RAIN IN 2 HOURS

0910 PM     HAIL             SCALES MOUND            42.48N 90.25W
05/25/2008  E1.00 INCH       JO DAVIESS         IL   TRAINED SPOTTER

0902 PM     FLASH FLOOD      DUNDEE                  42.58N 91.55W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            WATER OVER ROADS

0902 PM     FLASH FLOOD      EDGEWOOD                42.64N 91.40W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            WATER OVER ROADS

0836 PM     HEAVY RAIN       HOLY CROSS              42.60N 91.00W
05/25/2008  M1.80 INCH       DUBUQUE            IA   EMERGENCY MNGR

            RAIN FELL IN LAST 1 HOUR

0831 PM     HAIL             3 E GREELEY             42.59N 91.28W
05/25/2008  E1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

0824 PM     HAIL             1 NNW DUBUQUE           42.52N 90.70W
05/25/2008  M0.50 INCH       DUBUQUE            IA   TRAINED SPOTTER

0818 PM     HAIL             2 W DUBUQUE             42.50N 90.74W
05/25/2008  E0.75 INCH       DUBUQUE            IA   TRAINED SPOTTER

0802 PM     HAIL             DUBUQUE                 42.50N 90.69W
05/25/2008  E0.75 INCH       DUBUQUE            IA   EMERGENCY MNGR

            HAIL AT WEST SIDE OF DUBUQUE

0749 PM     HAIL             2 N DYERSVILLE          42.51N 91.12W
05/25/2008  E1.00 INCH       DUBUQUE            IA   EMERGENCY MNGR

0737 PM     TSTM WND GST     W HAZLETON              42.62N 91.91W
05/25/2008  M45.00 MPH       BUCHANAN           IA   CO-OP OBSERVER

0737 PM     HAIL             HAZLETON                42.62N 91.91W
05/25/2008  E0.75 INCH       BUCHANAN           IA   CO-OP OBSERVER

0720 PM     TORNADO          4 N DELAWARE            42.53N 91.34W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            FIRE DEPARTMENT REPORTED A TORNADO

0701 PM     TORNADO          DUNDEE                  42.58N 91.55W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            POSSIBLE TORNADO. BUILDINGS DAMAGED. TREES AND POWER
            LINES DOWN.

0655 PM     HAIL             DUNDEE                  42.58N 91.55W
05/25/2008  M1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL

0647 PM     TSTM WND DMG     HAZLETON                42.62N 91.91W
05/25/2008                   BUCHANAN           IA   EMERGENCY MNGR

            HOMES DAMAGED. POWER LINES DOWN ACROSS COUNTY.

0647 PM     TSTM WND GST     1 W LAMONT              42.60N 91.66W
05/25/2008  E65.00 MPH       BUCHANAN           IA   EMERGENCY MNGR

0647 PM     HAIL             1 W LAMONT              42.60N 91.66W
05/25/2008  E1.75 INCH       BUCHANAN           IA   EMERGENCY MNGR

0625 PM     TORNADO          HAZLETON                42.62N 91.91W
05/25/2008                   BUCHANAN           IA   TRAINED SPOTTER

            SOUTH SIDE OF HAZELTON MOBILE HOMES LYING IN CORNFIELD.
            POWER POLES AND TREES SNAPPED AT THE BASE. TRACTOR
            TRAILER OVERTURNED IN A DITCH. HIGHWAY 150 CLOSED. DAMAGE
            PATH ESTIMATED TO BE 1/4 TO 1/2 MILE WIDE.

0622 PM     TORNADO          4 SE STANLEY            42.60N 91.76W
05/25/2008                   BUCHANAN           IA   TRAINED SPOTTER

            RAIN WRAPPED TORNADO NORTH OF LOCATION

0613 PM     TORNADO          1 SW HAZLETON           42.61N 91.92W
05/25/2008                   BUCHANAN           IA   EMERGENCY MNGR

            TORNADO ON THE GROUND JUST SW OF TOWN. DEBRIS IN THE AIR.

0607 PM     TORNADO          FAIRBANK                42.64N 92.05W
05/25/2008                   BUCHANAN           IA   EMERGENCY MNGR

            TORNADO CONFIRMED ON THE GROUND ON NE SIDE OF TOWN WITH
            BASEBALL SIZE HAIL. A SECOND TORNADO WAS REPORTED STILL
            WEST OF FAIRBANK MOVING TOWARD TOWN.

0601 PM     TORNADO          2 W FAIRBANK            42.64N 92.09W
05/25/2008                   BLACK HAWK         IA   LAW ENFORCEMENT

            ESTIMATED 1/2 MILE WIDE TORNADO ON THE GROUND MOVING EAST
            TOWARD FAIRBANK

0601 PM     TORNADO          1 W FAIRBANK            42.64N 92.07W
05/25/2008                   BUCHANAN           IA   LAW ENFORCEMENT

            TORNADO 1/2 MILE WIDE ON THE GROUND MOVING EAST TOWARD
            FAIRBANK

0550 PM     HAIL             1 W FAIRBANK            42.64N 92.07W
05/25/2008  U0.88 INCH       BUCHANAN           IA   LAW ENFORCEMENT

&&

STEVEK
Local storm report, May 25, 10:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1037 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HEAVY RAIN       GARRISON                42.14N 92.14W
05/25/2008  M0.50 INCH       BENTON             IA   EMERGENCY MNGR

            RAINFALL IN 20 MINUTES

&&

TS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:16 PM CDTTornado WarningDVNDelaware, Dubuque59 min
May 25, 7:36 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware24 min
May 25, 7:54 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware51 min
May 25, 8:05 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson55 min
May 25, 8:10 PM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque6 hr
May 25, 8:15 PM CDTTornado WarningDVNDubuque, Jackson20 min
May 25, 8:39 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque37 min
May 25, 9:02 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson43 min
May 25, 9:07 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware53 min
May 25, 9:32 PM CDTSevere Thunderstorm WarningDVNBenton58 min
May 25, 10:03 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque57 min
May 25, 10:51 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson54 min
May 25, 10:53 PM CDTSevere Thunderstorm WarningDVNBenton, Henry, Iowa, Jefferson, Johnson, Keokuk and 3 more67 min
May 25, 11:06 PM CDTTornado WarningDVNIowa39 min
May 25, 11:09 PM CDTTornado WarningDVNLinn25 min
May 25, 11:15 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson45 min
May 25, 11:24 PM CDTTornado WarningDVNJones36 min
May 25, 11:42 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn63 min
May 25, 11:45 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Johnson, Lee, Louisa and 4 more60 min
May 26, 12:17 AM CDTSevere Thunderstorm WarningDVNClinton, Scott42 min
May 26, 12:28 AM CDTSevere Thunderstorm WarningDVNDes Moines32 min
May 26, 2:37 AM CDTRiver Flood WarningDVNDelaware, Jones29 hr
May 26, 9:11 AM CDTRiver Flood WarningDVNJackson60 hr
May 26, 9:15 AM CDTRiver Flood WarningDVNClinton, Scott31 days

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.